Thunderstorm Wind, Roane
- When
- July 15, 1:47 PM EST
- Where
- Roane County, 0.69 mi N of Cardiff
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 35.890, -84.630
Two trees were reported down on Postoak Valley Road.
Mid to late afternoon convective development producing wind damage and some hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Mid to late afternoon convective development producing wind damage and some hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 15, 1:15 PM EST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 215 PM EDT SUN JUL 15 2007 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...CURRENT SURFACE ANALYSIS SHOWS A WEAK COLD FRONT ACROSS THE OHIO RIVER VALLEY...WITH SOME SCATTERED CONVECTION OCCURRING ALONG THE HIGHER ELEVATIONS OF THE SOUTHERN APPALACHIANS. A TYPICAL SUMMERTIME PATTERN WILL DEVELOP ACROSS THE FORECAST AREA THIS WEEK...WITH DEEP SOUTHERLY FLOW ALONG THE WESTERN PERIPHERY OF A BERMUDA HIGH OVER THE WESTERN ATLANTIC KEEPING DEEP MOISTURE OVER THE SOUTHEAST. WITH A MODERATELY UNSTABLE AIR MASS DEVELOPING EACH DAY...SCATTERED CONVECTION SHOULD DEVELOP MAINLY DURING THE AFTERNOON AND EVENING HOURS...ESPECIALLY NEAR THE HIGHER ELEVATIONS. WILL KEEP POPS IN THE CHANCE CATEGORY THROUGH TUESDAY...SINCE UPPER-LEVEL DYNAMICS ARE PROGGED TO BE WEAK AND A WEAK COLD FRONT OVER THE OHIO RIVER VALLEY SHOULD REMAIN NORTH OF THE FORECAST AREA. AS FOR TEMPS...WILL MAINLY TREND TOWARD PERSISTENCE...SINCE THE AIR MASS SHOULD REMAIN UNCHANGED THROUGH TUESDAY NIGHT WITH ONLY CONVECTION POSSIBLY KEEPING MAXES FROM BEING REACHED. .LONG TERM (WEDNESDAY THROUGH SUNDAY)...A SERIES OF SHORT WAVES WILL MOVE THROUGH THE SOUTHERN APPALACHIANS...PROVIDING A CHANCE OF CONVECTION THROUGH MUCH OF THE PERIOD. BEST CHANCE OF ACTIVITY WILL BE DURING THE AFTERNOON HOURS. ADDITIONALLY...MODELS NOW INDICATE A FRONT MOVING THROUGH AROUND THE SATURDAY TIME FRAME FOR CONTINUED CHANCE OF THUNDERSTORMS. HAVE DRIED THINGS OUR FOR SUNDAY BEHIND THE FRONT. MODEL GUIDANCE NUMBERS LOOK GOOD AND DIDN/T STRAY FAR. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 89 70 89 70 / 30 50 40 50 40 KNOXVILLE AIRPORT, TN 68 88 69 88 69 / 20 40 30 40 30 OAK RIDGE, TN 68 88 69 88 69 / 20 40 30 40 30 TRI CITIES AIRPORT, TN 64 86 68 86 68 / 20 40 30 40 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1025 AM EDT SUN JUL 15 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-161000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1025 AM EDT (925 AM CDT) SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. A FEW ISOLATED STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY THIS WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW ISOLATED STORMS COULD BECOME SEVERE EACH DAY...WITH DAMAGING WINDS... LARGE HAIL AND LOCALLY HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN A FEW AREAS THROUGHOUT THE WEEK. DMG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1248 PM EDT SUN JUL 15 2007 TNZ035-151745- MORGAN- 1248 PM EDT SUN JUL 15 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MORGAN COUNTY... AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF WARTBURG...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE NEAR... WARTBURG BY 140 PM EDT. WINDS UP TO BETWEEN 40 TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 130 PM EDT SUN JUL 15 2007 TNZ082-151830- BLEDSOE- 1230 PM CDT SUN JUL 15 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BLEDSOE COUNTY... AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PIKEVILLE...MOVING EAST AT 5 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTH OF PIKEVILLE BY 1255 PM CDT. WINDS UP TO BETWEEN 40 AND 50 MPH...AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 156 PM EDT SUN JUL 15 2007 TNZ035-067-151900- MORGAN-ROANE- 156 PM EDT SUN JUL 15 2007 ...A STRONG THUNDERSTORM WILL AFFECT MORGAN AND ROANE COUNTIES... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WARTBURG...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTHEAST OF ROCKWOOD BY 220 PM EDT. KINGSTON BY 240 PM EDT. WINDS UP TO BETWEEN 40 AND 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DMG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 215 PM EDT SUN JUL 15 2007 VAZ006-151915- RUSSELL- 215 PM EDT SUN JUL 15 2007 ...A STRONG THUNDERSTORM WAS AFFECTING RUSSELL COUNTY... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEBANON...MOVING EAST AT 20 MPH. WINDS UP TO AROUND 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DMG
The Knoxville radar (KMRX), 115 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
6 thunderstorm wind, 4 hail. Local standard time, as filed.
Two trees were reported down on Postoak Valley Road.
Penny sized hail in Soddy-Daisy.
Penny size hail was reported in Tazewell.
One tree was reported down in Surgoinsville.
Nickel sized hail was reported in Surgoinsville.
Two trees were reported down in Long Hollow.
Nickel size hail was reported in Kingsport.
Two trees were reported down in Grantsboro.|
Two trees were reported down in Lake City.
Several trees were reported down in Deer Lodge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38571, 38575, 39527, 39529, 39530, 39535, 39538, 39544, 39546, 39548.